Alert archive / New York / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 147, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Sep 21, 2000, 4:54 AM EDT for Broome County, New York. It was in force for 66 min. 3 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Sep 21, 2000, 4:54 AM EDT (08:54 UTC)
- Expired
- Sep 21, 2000, 6:00 AM EDT
- In force
- 66 min
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Broome County, NY
The radar
The Binghamton radar (KBGM), 64 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 21, 5:05 AM EDT | Thunderstorm Wind 60 E | Countywide, NY | Trees down countywide including Preston, Greene, Bainbridge, and Guilford. |
| Sep 21, 5:30 AM EDT | Thunderstorm Wind 60 E | Countywide, NY | Numerous trees and some wires down countywide including Bloomville, Hamden, Colchester, Walton, Treadwell, and Fleischmanns. |
| Sep 21, 5:30 AM EDT | Thunderstorm Wind 60 E | Countywide, NY | Numerous trees down countywide including Richfield Springs and Pittsfield. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 8.9 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1807 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBGM 210855 SVRBGM NYC007-017-025-077-211000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 454 AM EDT THU SEP 21 2000 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEAST CHENANGO COUNTY IN CENTRAL NEW YORK. OTSEGO COUNTY IN CENTRAL NEW YORK. DELAWARE COUNTY IN CENTRAL NEW YORK. EASTERN BROOME COUNTY IN CENTRAL NEW YORK. * UNTIL 600 AM EDT. * AT 450 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...ALONG A LINE EXTENDING FROM NORWICH TO KIRKWOOD...MOVING EAST AT 45 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... AFTON AND BAINBRIDGE AROUND 500 AM EDT. HOLMESVILLE AND LATHAMS CORNERS AROUND 505 AM EDT. DEPOSIT AND GILBERTSVILLE AROUND 510 AM EDT. CANNONSVILLE AND EAST SIDNEY AROUND 515 AM EDT. FRANKLIN AND LAURENS AROUND 520 AM EDT. BEERSTON AND HARTWICK AROUND 525 AM EDT. COLCHESTER AND COLLIERSVILLE AROUND 530 AM EDT. DAVENPORT CENTER AND DOWNSVILLE AROUND 535 AM EDT. BUTTS CORNER AND DAVENPORT AROUND 540 AM EDT. WIND GUSTS OF 50 TO 60 MPH CAN BE EXPECTED WITH THESE STORMS. STAY INDOORS AWAY FROM WINDOWS. LAT...LON 4264 7553 4203 7574 4206 7481 4268 7466 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 21, 1:50 AM EDT, 3 hours 4 minutes earlier.
Area forecast discussion, Sep 21, 1:50 AM EDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 150 AM EDT THU SEP 21 2000 WEAKENING LINE OF CONVECTION ASSCD WITH ADVANCING CDFNT MOVG INTO WRN ZONES. WE ARE FORTUNATE THAT THIS LINE IS PASSING DURING THE OVERNGT HRS OTRW WE'D BE ISSUING WARNINGS FOR WIND DAMAGE. XPCT THE FNT TO BE THRU ALL OF THE BGM CWA BY ARND 13Z. WILL GO WITH CHC OR LIKELY POPS THIS MRNG...AND WILL PRBLY KEEP CHC POPS FOR NRN ZONES THIS AFTN. ETA PROFILES SHOW SOME INSTAB AND MARGINAL CAPES BLO A 700-750 MB CAPPING INVERSION AND LOOKS SUPPORTIVE OF LOW TOP SHRA. MDLS ALSO SHOW A 2NDRY S/WV ROTATING THRU LATER THIS AFTN ACRS THIS AREA. AS FOR WINDS...ISALLOBARIC COUPLET TRACKING NE INTO ONTARIO BUT GOOD RISES TDA ACRS THE FCST AREA...THINK GUSTY 15-25 WILL COVER IT MOST AREAS. WILL KEEP IN A CHC FOR AN EVNG SHRA FOR NRN ZONES...MAY SEE SOME LAKE ENHANCMENT HERE BEFORE SFC HI PRES BUILDS IN FOR LATER TNGT. WILL GO WITH MAINLY CLEAR SKIES ACRS SE SXNS...BUT KEEP IT PC FURTHER TO THE N. MDLS SHOW UPR LVL MSTR MAKING A RAPID RETURN ON FRIDAY WITH THE NGM SUGGESTING A MID TO HI LVL OVC BY AFTN. ETA NOT AS EMPHATIC BUT DOES SHOW THE TREND FOR INCRSNG UPR LVL MSTR. WILL HEDGE A BIT AND GO WITH PARTLY VS MOSTLY SUNNY SKIES FOR FRI. ETA SHOWS WARM FRONTOGENESIS OVER CENTRAL AND NRN ZONES LATER FRI NGT SO WILL ADD THE CHC OF A SHOWER...WILL ALSO INCLUDE FOR SATURDAY. FWC/MAV TEMPS LOOK GOOD. .BGM...NONE. BRADY
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 4:13 AM EDT | Severe Thunderstorm Warning | BGM | Madison, Oneida | 62 min |
| Sep 21, 4:54 AM EDT | Severe Thunderstorm Warning | BGM | Chenango, Delaware, Otsego | 66 min |
Nearby
Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.